MAUDE Adverse Event Report: BECTON DICKINSON BD¿ EXTRA LARGE SHARPS COLLECTOR

BECTON DICKINSON BD¿ EXTRA LARGE SHARPS COLLECTOR
Catalog Number 305615
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing location for this product is flextronics.This site is an oem manufacturing site.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported with the use of the bd¿ extra large sharps collector there was an issue with missing lids.
 
Additional Manufacturer Narrative
H.6.Investigation summary: no samples or pictures were received.Three attempts to get more information or pictures were made, however in none of the cases additional information were provided.Dhr/ncmr review: according to the dhr review process; the result showed there were no issues reported like missing lid during the manufacturing process of the lot number reported under this customer complaint.A review of the ncmr¿s was performed; the result showed there were no issues reported like missing lid for the same part number throughout the last twelve months.According with this investigation there is no enough information provided from customer since a corrective action had already been implemented within the process to ensure the correct quantity of pieces per box, the corrective action was documented under capa record # ca-j1001335, the weight history records of the lot reported under this complaint was reviewed and no issues were found in accordance to weight limits which indicates that boxes were shipped complete.Also, it was noted that the complaint record says that one lid was missing; however, in accordance to packaging method for this product the pieces are packaged in sets of eight pieces which are secured with a plastic strap.For this reason, the evidence of the original packaging is needed in order to rule-out that this issue was generated by partial sells or a repackaging process within a distributor facility.Conclusion: based on the information provided it was not possible confirm the issue like a failure mode related to the manufacturing process since the information provided wasn¿t enough to determine the root cause of this issue.The controls were verified within the manufacturing process and confirmed as capable to detect the lack of component; also, the evidence shown that all the manufactured boxes where shipped with the correct quantity of components.
 
Event or Problem Description

Brand Name
BD¿ EXTRA LARGE SHARPS COLLECTOR
Common Device Name
SHARPS COLLECTOR
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key8116823
Report Number2243072-2018-01666
Device Sequence Number1669987
Product Code FMI
UDI-Device Identifier00382903056156
UDI-Public00382903056156
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K943575
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305615
Device Lot Number8144933
Initial Date Received by Manufacturer 11/13/2018
Supplement Date Received by Manufacturer11/13/2018
Initial Report FDA Received Date11/29/2018
Supplement Report FDA Received Date02/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;